Pediatric extracorporeal cardiopulmonary resuscitation settled in an emergency department for a propafenone intentional intoxication

Marco Marano, Bianca M Goffredo, Mara Pisani, Sergio Filippelli, Corrado Cecchetti, Fabrizio Drago, Maria A Barbieri, Joseph Nunziata, Leonardo Genuini, Matteo Di Nardo

Research output: Contribution to journalArticle

Abstract

The use of drugs in suicide attempts is becoming more and more frequent among adolescents. Intentional intoxication with propafenone is very rare and mainly reported in adults associated with other drugs. The therapeutic approach is symptomatic, since there is no specific antidote for propafenone. We present a pediatric case of intentional ingestion of 1.8 g of propafenone that caused refractory cardiogenic shock. The patient was successfully rescued with extracorporeal cardiopulmonary resuscitation in the emergency department of a secondary level peripheral hospital.

Original languageEnglish
Pages (from-to)2132.e1-2132.e3
JournalAmerican Journal of Emergency Medicine
Volume36
Issue number11
DOIs
Publication statusPublished - Nov 2018

Fingerprint

Propafenone
Cardiopulmonary Resuscitation
Hospital Emergency Service
Pediatrics
Antidotes
Cardiogenic Shock
Pharmaceutical Preparations
Suicide
Eating
Therapeutics

Cite this

Pediatric extracorporeal cardiopulmonary resuscitation settled in an emergency department for a propafenone intentional intoxication. / Marano, Marco; Goffredo, Bianca M; Pisani, Mara; Filippelli, Sergio; Cecchetti, Corrado; Drago, Fabrizio; Barbieri, Maria A; Nunziata, Joseph; Genuini, Leonardo; Di Nardo, Matteo.

In: American Journal of Emergency Medicine, Vol. 36, No. 11, 11.2018, p. 2132.e1-2132.e3.

Research output: Contribution to journalArticle

@article{109951fb3d654fc48a2a3f8d65cc916e,
title = "Pediatric extracorporeal cardiopulmonary resuscitation settled in an emergency department for a propafenone intentional intoxication",
abstract = "The use of drugs in suicide attempts is becoming more and more frequent among adolescents. Intentional intoxication with propafenone is very rare and mainly reported in adults associated with other drugs. The therapeutic approach is symptomatic, since there is no specific antidote for propafenone. We present a pediatric case of intentional ingestion of 1.8 g of propafenone that caused refractory cardiogenic shock. The patient was successfully rescued with extracorporeal cardiopulmonary resuscitation in the emergency department of a secondary level peripheral hospital.",
author = "Marco Marano and Goffredo, {Bianca M} and Mara Pisani and Sergio Filippelli and Corrado Cecchetti and Fabrizio Drago and Barbieri, {Maria A} and Joseph Nunziata and Leonardo Genuini and {Di Nardo}, Matteo",
note = "Copyright {\circledC} 2018 Elsevier Inc. All rights reserved.",
year = "2018",
month = "11",
doi = "10.1016/j.ajem.2018.08.001",
language = "English",
volume = "36",
pages = "2132.e1--2132.e3",
journal = "American Journal of Emergency Medicine",
issn = "0735-6757",
publisher = "W.B. Saunders Ltd",
number = "11",

}

TY - JOUR

T1 - Pediatric extracorporeal cardiopulmonary resuscitation settled in an emergency department for a propafenone intentional intoxication

AU - Marano, Marco

AU - Goffredo, Bianca M

AU - Pisani, Mara

AU - Filippelli, Sergio

AU - Cecchetti, Corrado

AU - Drago, Fabrizio

AU - Barbieri, Maria A

AU - Nunziata, Joseph

AU - Genuini, Leonardo

AU - Di Nardo, Matteo

N1 - Copyright © 2018 Elsevier Inc. All rights reserved.

PY - 2018/11

Y1 - 2018/11

N2 - The use of drugs in suicide attempts is becoming more and more frequent among adolescents. Intentional intoxication with propafenone is very rare and mainly reported in adults associated with other drugs. The therapeutic approach is symptomatic, since there is no specific antidote for propafenone. We present a pediatric case of intentional ingestion of 1.8 g of propafenone that caused refractory cardiogenic shock. The patient was successfully rescued with extracorporeal cardiopulmonary resuscitation in the emergency department of a secondary level peripheral hospital.

AB - The use of drugs in suicide attempts is becoming more and more frequent among adolescents. Intentional intoxication with propafenone is very rare and mainly reported in adults associated with other drugs. The therapeutic approach is symptomatic, since there is no specific antidote for propafenone. We present a pediatric case of intentional ingestion of 1.8 g of propafenone that caused refractory cardiogenic shock. The patient was successfully rescued with extracorporeal cardiopulmonary resuscitation in the emergency department of a secondary level peripheral hospital.

U2 - 10.1016/j.ajem.2018.08.001

DO - 10.1016/j.ajem.2018.08.001

M3 - Article

C2 - 30082186

VL - 36

SP - 2132.e1-2132.e3

JO - American Journal of Emergency Medicine

JF - American Journal of Emergency Medicine

SN - 0735-6757

IS - 11

ER -